MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 38MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 38MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74121138
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Injury (2348)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient received a birmingham hip resurfacing and now needs the femoral component revised due to fracture due to a fall in (b)(6) 2018.A custom dual mobility insert is planned to treat the patient.Therefore at present, no revision operation has occurred but will be performed.
 
Additional Manufacturer Narrative
It was reported that a custom-made device was requested for a planned hip revision surgery.The implanted devices were all used in treatment.As of today, additional information has been requested for this complaint but have not become available.Without definitive part/lot numbers a complete complaint history review cannot be performed for the bhr dysplasia cup and stem involved.A review of the complaint history for the modular head was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified.In the absence of the actual devices, the production records were reviewed for the known devices reportedly involved in this incident.All the released devices involved met manufacturing specifications at the time of production.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.No additional risks were identified as result of the reported event and no further actions are required at this time.Several attempts have been made to acquire clinical/medical records to not avail.No indications have come in that give the status of the reduction of the fracture, or the revision of the hip.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.Without further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be re-opened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
RESURFACING FEMORAL HEAD 38MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key8499207
Report Number3005975929-2019-00163
Device Sequence Number14082340
Product Code NXT
UDI-Device Identifier03596010502766
UDI-Public03596010502766
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74121138
Device Catalogue Number74121138
Device Lot Number8880
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74120246 DYSPL CUP HAP 46MM W/ IMPTR; UNKN01102100 UNKN BHR IMPLANT; UNKNOWN BHR DEVICE; UNKNOWN BHR DEVICE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR